MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP INFUSION
Model Number 903-00037
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident is not yet returned to belmont for investigation.Per medwatch user facility report #mw5172002, the date of event is dec 27, 2024, and the date of medwatch report is june 20, 2025, but the user facility did not inform belmont about this incident when it actually occured.Belmont became aware of this incident after receiving the medwatch report on july 14, 2025, therefore submitting this now.Belmont contacted the user facility to get additional details on the incident (including what fluids was infused, s/n number of the device, availability of the unit for investigation, lot number of disposable set involved, if any adverse patient impact etc.) and the user facility confirmed that they do not have any additional information available on the incident.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the user will lose the ability to infuse the patient during the event.To avoid similar incident in the future and ensure that ri-2 is used as per belmont's specifications, our territory manager is working with the user facility to schedule an on-site training for the device users.Belmont is working with the user facility to get the device involved in this incident returned for investigation.Without the results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigaton and on-site training is complete.
 
Event or Problem Description
During a liver transplant, two belmont machines malfunctioned, the second belmont malfunctioning while the patient was anhepatic.Overheated/smoke.Reference report: mw5172003.Pt code: 4582.Device codes: 1585, 1437.
 
Additional Manufacturer Narrative
The cited rapid infuser and disposable set were requested for investigation but not returned to belmont for evaluation.Additional information regarding the reported event was requested but was not available.Therefore, no investigation could be carried out.The device history record could not be reviewed as the serial number was unknown.The lot number of the disposable set involved was unknown.No investigation could be carried out into the lot history of the disposable set.All disposable sets are 100% leak tested and visually inspected prior to release.No device malfunction could be verified, and the root cause of the reported issue could not be determined.A belmont clinical specialist has reached out to schedule time to review proper operation of the rapid infuser with the staff.The customer was reminded to reach out to belmont with details of the event so any reported issues can be resolved in a timely manner.We will continue to monitor this type of incident closely and take further corrective and preventive action if required.

Brand Name
RAPID INFUSER RI-2, 120V, 1000ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key22755417
Report Number1219702-2025-00039
Device Sequence Number8651598
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age50 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite